One evening I felt a burning in my stomach area that lasted about 20 minutes. It gott pretty bad and I assumed it was from an antibiotic I was taking twice a day. The burning was somewhat severe but I ignored it and it passed. Within minutes of the burning sensation I began scratching my skin on my arms at first, then back, chest, and inner thighs. It got pretty bad and finally I got out of bed to see a rash (red blotchy patches) everywhere. Mostly on my upper chest, back and butt cheeks. Finally after about two hours I was able to fall asleep. When I woke the next morning the itch was still there but not nearly as bad. The blotches however were still very visable. Throughout that day the blotches remained and my skin was still somewhat itchy. I still thought it may be a reaction to the antibiotic I was taking which I stopped as of the night before. My doctor recommended benadryl. I took it that afternoon, and the following two days. I have not taken anymore of the antibiotics. The itch slowly went away and so did the red blotches but it went away so slowly I don't believe the Benadryl was the reason for it getting better. My doctor saw the rash the third day after it first broke out. In some spots the rash was still visable. He took blood tests and what he first thought was a reaction to sulfur in the antibiotic proved not to be. Seemed like it was going away so figured it was nothing to worry about. I have not taken anymore Benadryl as well as the antibiotic and one week from the original breakout I awoke with the slight itchy feeling on my chest, back, and arms. It wasn't that bad, so slight I didn't even have to scratch. That evening however I starting feeling the same burning in my stomach again. Sure enough my skin is somewhat itchy as well, not much in the way of the red blotches. It does feels like it can manifest into something bigger at any time. I don't scratch in fear that may make it worse. Also, my ears and earlobes are very red as well as itchy and remained that way the entire week.
Is there a relation to the red blotchy skin and burning stomach?
This sounds as though it could certainly be a drug reaction. The fact that you were taking sulfa fits, because sulfa is a well-known cause of allergic reactions. There's nothing in a blood test which could tell your doctor that the rash isn't a reaction, so I don't know what that comment means.
After a reaction subsides, the skin can still feel itchy and sensitive for a while. Perhpas that's what you're feeling now.
If the rash just goes away over the next week, then I think you should consider yourself allergic to sulfa. But you may want to consult a skin doctor about this, as you should of course do anyway if the rash persists.
I can't think of any connection with the stomach burning. I can't tell from your note whether the burning is inside or on the skin of the abdomen. Either way, I can't explain it.
My daughter has been complaining about her skin being very itchy, legs everywhere. i thought it was swimming lessons and the hard water. I had her have a shower after and load on lotion. She has shown me her hands resently and they are blood red on the knuckles and tops of hands similar to bad wind burn and very dry looking. Her knuckles have small cuts and sores which bleed like the skin has been scraped.I gave her benadryl, enough for her weight, to help with the itch. She has no none allergies. Her age is nine.
What can i do to help her sore hands?
Should I put a hydrocortisone 1% oint. on her hands?
The other day while I was at school, I noticed a patch of skin on my arm that was red, blotchy, and itchy. All through the day I noticed it all over my arms and lags. I was itching all day! I figuered it was the new sweatshirt I had worn that day. Later on, I found out that it wasn't the sweatshirt. I don't know what it was so can you please help me find out what it was?!?
im 15 nah. and i had no skin problems until i was 7. when i was 7 i fell in a nettle bush. could not get out for about 20 minutes because i was stuck in the middle. i finally got helped out and i had all red blotchy skin as what nettle gives you. ever since then if i get annnoyd my eyes swell and itch. evry minit of the day i am awake im itchy in diffrent palces and it goes red and swells up. if somebody pokes me it goes red and a little blotch. then it heats up. then i scratch and it goes all over my body. the doctors just basicly ignore me and dont giv me no tests for anything. and alot of clothing i statred to get itchy to. one week i wont be allergic to something. 2 week later im allergic to it. i need help ? im constatly itchy. my dad switched me to goats milk that aint worked because i heard it could be dary products. whe ni get my haircut my kneck goes all blotchy and itchy. when im hot it gets worse and when my skin touches grass.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.